MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP POSTERIOR DISTAL TIBIA T-PLATE/8 HOLE/132MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP POSTERIOR DISTAL TIBIA T-PLATE/8 HOLE/132MM; PLATE, FIXATION, BONE
Model Number 02.112.208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Unknown when infection or non-union began.(b)(4), unknown lot.Original implant date was sometime in (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).No lot number was provided, without a lot number, the device history record review and the investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that a patient was seen in clinic on (b)(6) 2018 for infected nonunion of hardware.There is a planned surgery on (b)(6) 2018.Revision surgery took place on (b)(6) 2018.Initially the patient had a motorcycle accident and he underwent a surgery at an outside hospital for open distal tibia fracture and pelvis fracture on (b)(6) 2017.Pelvis was exfixed along with tibia exfix and debridement.On (b)(6) 2017 tibia debridement and orif pubic symphysis was done.Again on (b)(6) 2017, (b)(6) 2017, (b)(6) 2017, (b)(6) 2017, (b)(6) 2017 and (b)(6) 2017 tibia debridement was done.On (b)(6) 2017, orif of distal tibia and cross flap graft from right leg was done and the legs were exfixed together.The exfix was removed approximately 2-3 weeks later.The patient was then implanted with one lcp one-third tubular plate with collar 8 holes/93mm, one 3.5mm lcp posterior distal tibia t-plate/8 hole/132mm and seventeen unknown screws on an unknown date in (b)(6) 2017.During the revision surgery on (b)(6) 2018 for infected non-union of this implanted hardware, the patient received a left below the knee amputation.Since the lower leg was amputated, all the devices remained intact with the amputated portion.The patient was ok after the surgery and the procedure was completed.No reported delay in the surgery.This complaint involves three (3) devices.(b)(4).

Brand Name
3.5MM LCP POSTERIOR DISTAL TIBIA T-PLATE/8 HOLE/132MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7340324
Report Number2939274-2018-51063
Device Sequence Number16472095
Product Code HRS
UDI-Device Identifier10886982034410
UDI-Public(01)10886982034410(10)UNKNOWNLOT
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.208
Device Catalogue Number02.112.208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight64